Alert archive / Texas / Frost Advisories in 2017
Frost Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this frost advisory at Oct 15, 2017, 2:12 PM CDT for 10 counties in Texas. It took effect at Oct 16, 2017, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 2:12 PM CDT (19:12 UTC)
- In effect from
- Oct 16, 2017, 12:00 AM CDT
- Expired
- Oct 16, 2017, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 64 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -328 m²/s²
- 0-3 km storm-relative helicity
- -234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531 WWUS74 KLUB 151912 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 212 PM CDT Sun Oct 15 2017 ...Areas of frost will be possible late tonight... .A cool air mass in the wake of last night's cold front will settle across West Texas tonight. Clear skies, light winds and relatively low dewpoints will allow temperatures to effectively cool tonight. Lows are expected to fall into the middle 30s over much of the southwest Texas Panhandle and northern and western South Plains. This will promote the development of areas of frost before temperatures quickly rise after daybreak Monday morning. A few low lying rural areas, particularly over sandy soils, could briefly see temperatures dip to around the freezing mark, though a widespread freeze is not anticipated. TXZ021>024-027>030-033-034-160400- /O.NEW.KLUB.FR.Y.0002.171016T0500Z-171016T1400Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Morton, and Levelland 212 PM CDT Sun Oct 15 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... The National Weather Service in Lubbock has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM CDT Monday. * TEMPERATURE...Lows in the middle 30s, with a few low lying rural locations potentially briefly dipping to near freezing. * IMPACTS...Areas of frost will damage or kill any unprotected tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
893 WWUS74 KLUB 160317 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1017 PM CDT Sun Oct 15 2017 ...Areas of frost will be possible early Monday morning... .A cool air mass in the wake of Sunday morning's cold front will settle across West Texas. Clear skies, light winds and relatively low dewpoints will allow temperatures to effectively cool. Lows are expected to fall into the middle 30s over much of the southwest Texas Panhandle and northern and western South Plains. This will promote the development of areas of frost before temperatures quickly rise after daybreak Monday morning. A few low lying rural areas, particularly over sandy soils, could briefly see temperatures dip to around the freezing mark, though a widespread freeze is not anticipated. TXZ021>024-027>030-033-034-161300- /O.CON.KLUB.FR.Y.0002.171016T0500Z-171016T1400Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Morton, and Levelland 1017 PM CDT Sun Oct 15 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY... * TEMPERATURE...Lows in the middle 30s, with a few low lying rural locations potentially briefly dipping to near freezing. * IMPACTS...Areas of frost will damage or kill any unprotected tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
819 WWUS74 KLUB 160812 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 312 AM CDT Mon Oct 16 2017 ...Areas of frost will be possible early Monday morning... .A cool air mass in the wake of Sunday morning's cold front has settled across West Texas. Clear skies, light winds and relatively low dewpoints will allow temperatures to effectively cool. Lows are expected to fall into the middle 30s over much of the southwest Texas Panhandle and northern and western South Plains. This will promote the development of areas of frost before temperatures quickly rise after daybreak Monday morning. A few low lying rural areas, particularly over sandy soils, could briefly see temperatures dip to around the freezing mark, though a widespread freeze is not anticipated. TXZ021>024-027>030-033-034-161400- /O.CON.KLUB.FR.Y.0002.000000T0000Z-171016T1400Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Morton, and Levelland 312 AM CDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Lows in the middle 30s, with a few low lying rural locations potentially briefly dipping to near freezing. * IMPACTS...Areas of frost may damage or kill any unprotected tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this frost advisory went out at Oct 15, 12:30 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 15, 12:30 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1230 PM CDT Sun Oct 15 2017 .AVIATION... Gusty north winds will continue for the first couple hours at the KCDS terminal, with winds becoming light and variable by sunset at all terminals. Otherwise, VFR conditions can be expected through the forecast period. JH && .PREV DISCUSSION... /issued 814 AM CDT Sun Oct 15 2017/ AVIATION... VFR at all TAF sites through period. Winds will start out slightly stronger behind the cold front this morning before tapering off this afternoon. PREV DISCUSSION... /issued 229 AM CDT Sun Oct 15 2017/ DISCUSSION... As forecasted, the Canadian cold front moved through the area over night with notable temperature drops and stronger winds behind the front. Spur, Olton, Reese Center and Childress all had peak wind gusts in the mid to upper 40s. Today will be a cooler and drier day area wide behind the front with high temps not expected to warm past the 60s. Winds will taper off as the day progresses and surface high pressure continues to build in behind the cold front. Will be sticking with the thinking of the previous forecast and have continued to trended over night lows below MOS for Monday morning. Areas north and west of Plainview could see over night lows just below the freezing mark. Confidence is higher but not high enough for a freeze watch for the far western portions of the southern Panhandle for Monday morning. Even given the clear skies, light winds and dry environment, model soundings are suggesting that the cold layer is very shallow and any sort of mixing could keep low temps well above freezing. Will highlight more details in the HWO. On Monday, northwest flow aloft takes over as an upper level high pressure system builds in over the Sun Belt. Essentially this will bring about "happy weather" (dry conditions, warmer temps and lots of sun) through mid week. By mid-week, the upper level ridge begins to flatten ahead of an upper level shortwave trough. At the surface this will translate into stronger southerly winds and an increase in high clouds. Not much confidence in precip with the shortwave but the longterm models are keying on a slight chance therefore, and the grids reflect this slight chance. The shortwave exits the area early next Saturday and gives way to a more significant upper Pacific trough that could bring another chance of precip to the region. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 02
Hazardous weather outlook, Oct 15, 3:19 AM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 319 AM CDT Sun Oct 15 2017 TXZ021>044-160830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 319 AM CDT Sun Oct 15 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Near freezing temperatures will be possible Monday morning areas especially north and west of Plainview. Confidence is not sufficient for a freeze watch at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.